Dear doctors I am writing this post out of urgency and dispair.
I am male 35 years old and live in Eastern Europe.
Here is my story
Last year I had reactive arthritis confirmed by the rheumatologist due to Chlamydia infection..I suppose from unprotected vaginal exposures ( 2 I had last year).Since then I use condoms for every vaginal sex. I don't practice anal sex.
Last week I met with a girl and performed cunnilingus on her for 10 minutes. No normal sex.
5 days later I started to develop a pain on my left ankle .The area around the ankle is a little redish.The pain appears only when I walk and I have boots or shoes.I have no fever or sore throat. I am very worried that this might be a reactivation of RA (reactive arthritis) from the past or a new case of RA. I am planning to go tomorrow to do some blood tests ( CRP,ESR and Ig A antibodies for Chlamydia ).
1.What is the chance for me to contract oral chlamydia through my cunnilingus being my only exposure? Is it zero or very low ? If it is not zero than the risk is there and so the chance of this being RA....Is my logic good?
2. What is the chance/risk for oral chlamydia to cause a new reactive arthritis or to reactivate it from the past (1 year ago)
3. What tests should I perform to find out if this is chlamydia and reactive arthritis?
4. Can a new reactive arthritis occur 5 years after the initial chlamydial infection? Can a past RA reactivate after 5 days of initial oral chlamydial infection?
5. Would it help me doing DNA -Chlmaydia test from urine? Can I do DNA-chlamydia test from blood? Or is it available only in urine?
6. Should I perform a swab test from my throat? Will it detect chlmaydia?
Many thanks and best regards. Gica.
Chlamydia rarely infects the mouth and throat and is rarely if ever tranmsitted by cunnilingus (oral-vaginal exposure). Although chlamydia is the most common trigger of reactive arthritis, it isn't the only one. Various intestinal infections also are common triggers.
To the specific questions:
1,2) No, your logic is not valid. There is almost no chance you caught chlamydia; if you had, it is not likely to trigger a new round of RA, even if it did so before; and RA probably never shows up earlier than 3-4 weeks after the infection that triggers it.
3) If your ankle pain persists, and/or if other joints become inflamed, you should return to your rheumatologist and follow his or her advice about diagnostic tests.
4) RA can reactivate years later. It isn't common, but it happens.
5,6) I would not recommend chlamydia testing at this time, unless you have had other sexual exposures, especially unprotected vaginal sex with a non-monogamous partner. I definitely don't recommend a throat swab for chlamydia testing -- and you likely can't get a reliable test anyway. The DNA tests approved on urine or urethral swabs are not valid in the oral cavity; only a culture can be done, and chlamydia culture is not widely available (and is especially unlikely to be routinely available in most eastern European countries).
In summary, your new ankle pain has nothing to do with the recent sexual exposure. Conceivably it indeed is due to recurrence of reactive arthritis -- but not from your recent cunnilingus. Do not arrange your own testing of any kind; rely on a rheumatologist if the ankle pain persists or other joint inflammation develops.
You do not have RA triggered by the recent sexual event you have described. It is possible (but unlikely) that your previous RA has become active again. As I said, if your symptoms persist or other joints become involved -- or if you develop other typical manifestations of RA (skin rash, conjunctivitis or other eye inflammation, or urethral discharge) -- you should return to your rheumatologist for further evaluation.
Dear doctor I went to a rheumatologist And she told ME that I have tenosynovitis but not arthritis And she asked ME to do a blood test for chlamydia Ig A antibodies which came out a bit high
She advised ME to Take antibiotics Azitrox or Doxycycline
She told ME that I have an inactive dormant Latent chlamydia infection or the girl gave ME an early infection with chlamydia by cunnilingus
What should I do ? Should I Take the pills ? If yes which one should I Take
I have read that Azitro Can cause sudden death or tachycardia or prolongued QT And I am scared to Take it
I heard that Doxy Can cause esophageal ulcers but I am prepared to try with Doxy
I need Your urgent advice
Your doctor has given you one of the theories that may explain some cases of chronic/recurrent RA. I'm not convinced you in fact still have RA at all; your current symptoms could be something else entirely. Personally, I believe your positive IgA antibody test is meaningless and does not indicate you have a latent chlamydial infection. Research has not clearly shown that prolonged antibiotic treatment makes much difference; there has been slight improvement in some patients, but no effect in others. If you want to give it a try, discuss the details and expectations with your rheumatologist. But my advice is to not expect miracles: I'm not at all sure you need such treatment or that it will make any difference in your symptoms.
As for antibiotic side effects, the ones you cite are much too rare to be a worry. The risk of death on azithromycin in particular is not proved; if it occurs at all, it is extraordinarily rare. In 40 years in the infectious diseases business, I have never had a patient with any serious side effects from azithromycin, tetracycline, or doxycycline -- just occasional gastrointestinal upset or diarrhea. You should decide whether or not to be treated based on the paragraph above above, not because of any concern about serious side effects.
That will have to be my last comment. I have no experience in the treatment your doctor is proposing and won't have any further advice about it. Good luck with your decision.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.